Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Suffering with regular bouts of diarrhea post hemicolectomy. Will bile acid sequestrant help ?

In february 2012 i was diagnosed with a large abcess in my lower adb , centred around a ruptured appendix. Once in surgery the surgeon found my small bowel had perforated and the damage involved my appendix and first part of my colon . I had a right hemicolectomy , including removal of the ileocecal valve . Now nearly twelve moths on i am still suffering from almost daily bouts of diarrhoea . It sems to be triggered by fatty food , but sometimes this is not the case. Would taking a bile acid sequestrant help ? Many thanks Lisa JP
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General Surgeon 's  Response

Thank you for the query.

As you have had an abscess in your abdominal cavity, it is very probable that such inflammation process has left many adhesions inside the abdominal cavity. This adhesions can give partial intestines obstruction ad cause such diarrheas. Diarrheas are also very common after large bowel removal but this improves after few months. Pancreas inflammation sometimes gives such symptoms as well.
I suggest you to have some diagnostics. Colonoscopy and abdominal CT with oral contrast (enteroclysis) should be done to rule it out. Bile acid sequestrant wont be effective as it is not the bile what gives such symptoms.

Hope this will help.
Answered: Sat, 26 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor